Alert archive / Indiana / Beach Hazards Statements in 2015

Beach Hazards Statement 3, NWS Chicago, IL

July 1, 2015Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Jul 1, 2015, 11:42 AM CDT for Porter County, Indiana. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2015, 11:42 AM CDT (16:42 UTC)
Expired
Jul 1, 2015, 8:00 PM CDT
In force
8 hr
Issued by
NWS Chicago, IL

County Porter County, IN

The radar

The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WHUS43 KLOT 011642
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1142 AM CDT WED JUL 1 2015

INZ002-020045-
/O.NEW.KLOT.BH.S.0003.150701T1642Z-150702T0100Z/
PORTER-
1142 AM CDT WED JUL 1 2015

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT UNTIL 8 PM CDT THIS EVENING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 5 FEET. 

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. 

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. 

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

ED F
2 follow-up statements
635 
WHUS43 KLOT 012023
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
323 PM CDT WED JUL 1 2015

INZ002-020100-
/O.CON.KLOT.BH.S.0003.000000T0000Z-150702T0100Z/
PORTER-
323 PM CDT WED JUL 1 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 TO 5 FEET.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

RATZER
603 
WHUS43 KLOT 020103
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
803 PM CDT WED JUL 1 2015

INZ002-020215-
/O.EXP.KLOT.BH.S.0003.000000T0000Z-150702T0100Z/
PORTER-
803 PM CDT WED JUL 1 2015

...BEACH HAZARDS STATEMENT HAS EXPIRED...

NORTHEAST WINDS OF 10 TO 15 KT WILL CONTINUE OVERNIGHT...ALLOWING
WAVES TO CONTINUE TO DECREASE.

$$

RATZER

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 1, 11:07 AM CDT, 35 minutes earlier.

Area forecast discussion, Jul 1, 11:07 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1107 AM CDT WED JUL 1 2015

.SHORT TERM...
1101 AM CDT

THIS AFTERNOON AND EVENING...

SURFACE RIDGE CONTINUING TO BUILD SOUTH WITH ELONGATED HIGH PRESSURE
AREA LOCATED ACROSS CENTRAL AND WESTERN LAKE SUPERIOR. A
NORTHERLY LOW LEVEL FLOW IS HELPING TO SCOUR OUT RESIDUAL LOW
LEVEL MOISTURE AS EVIDENT BY THINNING LOW CLOUDS OVER NRN IL.
EXPECT THIS TREND TO CONTINUE THIS AFTERNOON WITH RAP/SREF/HRR
TRENDING DRIER IN THE LOW LEVELS. STILL CANT RULE OUT A SHOWER
FAR SOUTH CWFA BUT FEEL CHANCES OF THAT WILL HOLD OFF TILL EVENING
GIVEN CURRENT RADAR TRENDS AND RAP/HRR/SERF AND HAVE DROPPED
MENTION OF SUCH IN THE GRIDS/ZFP. GOING TEMPS ON TARGET WITH
ONSHORE FLOW HOLDING TEMPS SIGNIFICANTLY DOWN NEAR THE
LAKEFRONT... QUITE CHILLY BY JULY 1 STANDARDS. AVERAGE HIGH TEMP
FOR THE DAY IS 84 AT ORD AND RFD. SHAVED A DEGREE OR TWO OFF
MAXES WEST AND SOUTH CWFA AS TEMPS STRUGGLING COMPARED TO AVERAGE
DIRUNAL TREND FOR THE TIME OF YEAR AND MID-HIGH CLOUDINESS.

RAP PICKING UP ON LOW LEVEL MOISTURE ASSOCIATED WITH LOW CLOUDS
UPSTREAM OVER LAKE MICHIGAN AND LARGELY SHUNTS THIS MOISTURE OFF
TO THE EAST THIS EVENING. HENCE EXPECT MAINLY SCT-BKN MID-HIGH
CLOUDS TO CONTINUE THIS AFTERNOON AND EVENING AS MODEST DRYING IN
THE LOW LEVELS CONTINUES.

ED F

&&

.LONG TERM...
330 AM CDT

THURSDAY THROUGH TUESDAY...

LITTLE CHANGE TO THE PATTERN IS EXPECTED THROUGH THE REMAINDER OF
THE WEEK. UPPER TROUGH RESPONSIBLE FOR OUR COOL AND DRY WEATHER
WILL GRADUALLY WEAKEN AND SURFACE RIDGE WILL SLOWLY MIGRATE
EASTWARD ALLOWING FOR VERY SLOWLY MODERATING TEMPERATURES AND
GRADUAL WEAKENING OF THE LAKE BREEZES AND ASSOCIATED LAKE COOLING.
BY THE WEEKEND...TEMPS SHOULD MODERATE BACK CLOSER TO SEASONAL
NORMS AS GRADIENT FLOW TURNS MORE SOUTHERLY AND WARM AIR ADVECTION
KICKS IN. FLOW LOOKS WEAK ENOUGH SATURDAY TO ALLOW WEAK ILLINOIS
LAKE BREEZE TO FORM...AND CAN'T EVEN RULE IT OUT SUNDAY
EITHER...THOUGH THE MAGNITUDE OF ANY POSSIBLE LAKE COOLING LOOKS
TO BE FAR LESS OVER THE WEEKEND.

MEDIUM RANGE MODELS HAVE SLOWED THE ARRIVAL OF COLD FRONT AND
ASSOCIATED SHOWER/STORM CHANCES UNTIL MONDAY/MONDAY NIGHT TIME
FRAME NOW...SO OUTSIDE OF A SLIGHT CHANCE OF A SHOWER OR TWO
SNEAKING INTO OUR FAR SOUTHERN CWA AT TIMES THROUGH FRIDAY...IT
LOOKS LIKE DRY WEATHER WILL BE THE RULE THROUGH THE HOLIDAY
WEEKEND.

IZZI

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 16Z...

* PERIODIC MVFR CIGS.

* NE WINDS INCREASING TO 10-12 KT THIS AFTERNOON.

BMD/MM

//DISCUSSION...UPDATED 12Z...

HIGH PRESSURE LIES NORTH OF THE TERMINALS AND WILL PROVIDE MODEST
NORTHEAST WINDS AND DRY WEATHER THROUGH THE FORECAST PERIOD.
PATCHY MVFR WILL FLOAT ACROSS THE TERMINALS THROUGH MID
MORNING...THEN SHOULD LIFT AND SCATTER WITH VFR CONDITIONS THE
REMAINDER OF THE TAF PERIOD. WINDS ARE EXPECTED TO INCREASE AOA 10
KT FOR A FEW HOURS THIS AFTERNOON INTO EARLY EVENING.

BMD

//ORD AND MDW CONFIDENCE...UPDATED 16Z...

* HIGH IN MVFR THROUGH 17-18Z.

* MEDIUM HIGH IN TIMING OF WINDS ABOVE 10KT.

BMD/MM

//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...

THURSDAY NIGHT THROUGH SATURDAY...DRY AND VFR. NE WINDS.
SUNDAY...DRY AND VFR. SE WINDS.
MONDAY THROUGH TUESDAY...CHC TSRA. SW WINDS.

BMD

&&

.MARINE...
314 AM CDT

NORTH WINDS HAVE PICKED UP INTO THE 15 TO 25 KT RANGE AT TIMES IN
BETWEEN AN AREA OF LOW PRESSURE OVER THE EASTERN GREAT LAKES AND A
RIDGE OVER ONTARIO AND THE UPPER MIDWEST. THE HIGH WILL BUILD SOUTH
OVER LAKE MICHIGAN WITH WINDS GRADUALLY ABATING FROM THE NORTH
TODAY THROUGH THURSDAY. THE HIGH SHOULD PROVIDE QUIET WEATHER AND
RELATIVELY LIGHT WINDS FRIDAY THROUGH THE WEEKEND. SOUTHWEST WINDS
LOOK TO FRESHEN UP AGAIN MONDAY AHEAD OF AN APPROACHING COLD
FRONT.

BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 1, 11:24 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1124 AM CDT WED JUL 1 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
021630-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1124 AM CDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL
REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY INTO TUESDAY.

PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL
REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-021630-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1124 AM CDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO TUESDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-021630-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1124 AM CDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.

&&

ED F

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

Nearby

Beach Hazards Statements in Indiana, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.